Overdose of Paroxetine (up to 2000mg), alone and in combination with other drugs have been reported. The symptoms of Paroxetine overdose include nausea, vomiting, drowsiness, sinus tachycardia, tremor, dilated pupils, dry mouth, irritability, sedation, dizziness, sweating and facial flush. Following the overdose of Paroxetine alone, there have been no reports of coma or convulsions. Fatal outcomes have been reported very rarely and generally when Paroxetine was taken in combination with other agents. No specific antidote is known. Treatment should consist of those general measures employed in the management of overdose with any antidepressant. Establish and maintain an airway; ensure adequate oxygenation and ventilation. The stomach should be emptied either by the induction of emesis, lavage or both.
Following evacuation, 20-30 grams of activated charcoal may be administered every 4-6 hours during the first 24 hours after ingestion. An ECG should be taken and monitoring of cardiac function instituted if there is any evidence of abnormality. Supportive care with frequent monitoring of vital signs and careful observation in indicated. Due to the large volume of distribution of Paroxetine, forced diuresis, dialysis, hemoperfusion and exchange transfusion are unlikely to be of benefit.